MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR FB INSRT SZ 5 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE CR FB INSRT SZ 5 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151620505
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: e1 initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that during the surgery, the gasket cannot be inserted.Could not lock the insert.Another device was used to complete the surgery.The surgery delayed for five minutes.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary could not lock the insert.It was reported that during the surgery, the gasket cannot be inserted (as the photo shows).Another device was used to complete the surgery.The surgery delayed for 5 minutes.There were no adverse consequences to the patient.No additional information could be provided.The product was not returned to j&j medtech orthopaedics, however a photo was provided for review.The photo investigation revealed that the locking mechanism tab of the attune cr fb insrt sz 5 5mm appears to be deformed.Additionally, displays marks on the surface which are typical for an insert that has attempted to be placed on the tibial base.Functionality issues of the device cannot be assessed through a photo investigation.However, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.A manufacturing record evaluation was performed for the finished device product code: 151620505 lot number: m6646w, and no non-conformances or manufacturing irregularities were identified.As per attune¿ knee system intuition ¿ surgical technique rev.K, on pages 79-80, the next steps need to be followed for a proper implantation of the attune cr fb insrt with the fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune cr fb insrt sz 5 5mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product code: 151620505 lot number: m6646w, and no non-conformances or manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: could not lock the insert.It was reported that during the surgery, the gasket cannot be inserted (as the photo shows).Another device was used to complete the surgery.The surgery delayed for 5 minutes.There were no adverse consequences to the patient.No additional information could be provided.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the locking mechanism tab of the attune cr fb insrt sz 5 5mm was deformed.Additionally, displays marks on the surface which are typical for an insert that has attempted to be placed on the tibial base.The posterior grooves were found slightly delaminated.The mating tibial tray component was not returned; therefore, a functional test was not able to be performed.However, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.A manufacturing record evaluation was performed for the finished device product code: 151620505 lot number: m6646w, and no non-conformances or manufacturing irregularities were identified.As per attune¿ knee system intuition ¿ surgical technique rev.K, on pages 79-80, the next steps need to be followed for a proper implantation of the attune cr fb insrt with the fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune cr fb insrt sz 5 5mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 151620505 lot number: m6646w, and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary could not lock the insert.It was reported that during the surgery, the gasket cannot be inserted (as the photo shows).Another device was used to complete the surgery.The surgery delayed for 5 minutes.There were no adverse consequences to the patient.No additional information could be provided.The product was not returned to j&j medtech orthopaedics; however, a photo was provided for review.The photo investigation revealed that the locking mechanism tab of the attune cr fb insrt sz 5 5mm appears to be deformed.Additionally, displays marks on the surface which are typical for an insert that has attempted to be placed on the tibial base.Functionality issues of the device cannot be assessed through a photo investigation.However, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.A manufacturing record evaluation was performed for the finished device product code: 151620505 lot number: m6646w, and no non-conformances or manufacturing irregularities were identified.As per attune¿ knee system intuition ¿ surgical technique rev.K, on pages 79-80, the next steps need to be followed for a proper implantation of the attune cr fb insrt with the fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune cr fb insrt sz 5 5mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product code: 151620505 lot number: m6646w, and no non-conformances or manufacturing irregularities were identified.

Brand Name
ATTUNE CR FB INSRT SZ 5 5MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22167345
Report Number1818910-2025-09314
Device Sequence Number18132077
Product Code JWH
UDI-Device Identifier10603295045649
UDI-Public(01)10603295045649(17)290531(10)M6646W
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151620505
Device Lot NumberM6646W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/10/2025
06/12/2025
06/13/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date06/11/2025
06/13/2025
06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CR FB INSRT SZ 5 5MM.
Patient SexUnknown